MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD¿ STEM CELL ENUMERATION; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD¿ STEM CELL ENUMERATION; COUNTER, DIFFERENTIAL CELL
Model Number 344563
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that viable cells are showing up as being non-viable with a bd¿ stem cell enumeration.Results were not reported or used for treatment.There was no impact to patient.The following information was provided by the initial reporter: cells look dead when they know they are not.Steps taken with customer/troubleshooting: "customer stated cells look dead when they know they are not." are you using this product for clinical diagnostic test? yes.Were erroneous results reported and used to treat a patient? no.Was there any injury or potential injury? no.Leak (if yes explain)? no.Additionally, on 2020-07-20 the bd sales consultant provided the following additional information: spoke with customer after they spoke to apps.Customer is going to try a different box of reagents to see if that might resolve the issue.They do not have a different lot of reagent to try just a different unopened box.Customer will callback to let me know the results of running the new box of reagents.Called customer back.Running the samples with the other box of reagents yielded the same results.Customer is requesting that the fse come in to check instrument.Customer will be looking to run the samples on another instrument until this one has been checked.Additionally, on 2020-07-31 the bd sales consultant provided the following additional information: were the samples analyzed on the instrument patient samples? we first noticed the issue on patient samples.Both patient samples and healthy controls were used for investigation purposes.If they were patient samples, were incorrect results obtained or used? incorrect results were obtained, but fortunately, we recognized that they were incorrect before reporting the results.Incorrect results were not reported out or used for patient care.Any treatment provide to the patient based on the result? yes, this test decides whether a patient will receive an extra drug or whether their cells will be collected via apheresis.Since incorrect results were not used, there was not impact to patient.Was there any harm to the patient? no impact to patient.
 
Additional Manufacturer Narrative
H.6.Investigation summary.Scope of issue: the scope of issue is limited to part 344563 and lot 0162569.Problem statement: customer used product for evaluating patient apheresis samples.They reported excessive staining of 7-aad indicating a large number of dead cells when a microscopic evaluation showed no dead cells.Customer submitted dot plots showing the bad staining using this kit and a comparison of different lots of lysis buffer.Some lots of the lysis buffer looked normal.A different box of the same kit lot was also tried and yielded the same result.Manufacturing defect trend: there have been zero qn(s) related to the reported issue in the dates ranging from 08sep2019 to date 08sep2020 (rolling 12 months).Complaint trend: there are 3 complaint(s) related to the reported complaint including this complaint in the dates ranging from 08sep2019 to date 08sep2020 (rolling 12 months) related complaint(s) include pr# (b)(4), (b)(4) and (b)(4).Batch history record (bhr) review: bhr for part 344563 lot 0162569 was reviewed as well as the lysis buffer subcomponent part 91-0693 lot 0111873.The materials met all the manufacturing specifications prior to release.Retain sample evaluation / testing: a retain of sample part 344563 and lot 0162569 was tested by flow cytometry on a facscanto ii according to the product ifu.The result showed that the kit functioned normally.Fresh whole blood was used for the testing.There was no excess 7-aad staining as was seen by the customer.See the attached dot plot, ¿specimen_001_0162569 20071 100k.Fcs.Png¿.Returned sample evaluation: a sample was not requested to be returned because data was provided by the customer that clearly showed the aberrant 7-aad staining.Investigation result / analysis: the investigation was performed and based on the review of complaint trend, defect trend, bhr, retain testing, root cause and risk analysis, the reported complaint was unconfirmed.Risk analysis: risk management file part 344563ra, revision a was reviewed.Hazard(s) identified? yes no.Hazard #: 3.10.Hazard: user error hazard.Cause: age of stain is >1 hour.This can result in increased cell death.Harmful effects: possible aberrant results due to no profile match severity: 3.Probability: 2.Risk index: 6.Risk control: 1.Customer education program 2.Warning in tds implementation: age of stain confirmed by development studies new hazard: no new hazards.Mitigation(s) sufficient yes no.Root cause analysis: based on the investigation result, precise root cause was not determined.According to the ifu (p/n 23-7867-06, p.16), stained cells must be placed on wet ice and the age of stain must not exceed 1 hour or increased cell death may occur after preparation.Conclusion: based on the investigation result, complaint was unconfirmed.
 
Event or Problem Description
It was reported that viable cells are showing up as being non-viable with a bd¿ stem cell enumeration.Results were not reported or used for treatment.There was no impact to patient.The following information was provided by the initial reporter: cells look dead when they know they are not.Steps taken with customer/troubleshooting: "customer stated cells look dead when they know they are not." are you using this product for clinical diagnostic test? yes.Were erroneous results reported and used to treat a patient? no.Was there any injury or potential injury? no.Leak (if yes explain)? no.Additionally, on 2020-07-20 the bd sales consultant provided the following additional information: spoke with customer after they spoke to apps.Customer is going to try a different box of reagents to see if that might resolve the issue.They do not have a different lot of reagent to try just a different unopened box.Customer will callback to let me know the results of running the new box of reagents.Called customer back.Running the samples with the other box of reagents yielded the same results.Customer is requesting that the fse come in to check instrument.Customer will be looking to run the samples on another instrument until this one has been checked.Additionally, on 2020-07-31 the bd sales consultant provided the following additional information: were the samples analyzed on the instrument patient samples? ¿ we first noticed the issue on patient samples.Both patient samples and healthy controls were used for investigation purposes.If they were patient samples, were incorrect results obtained or used? ¿ incorrect results were obtained, but fortunately, we recognized that they were incorrect before reporting the results.Incorrect results were not reported out or used for patient care.Any treatment provide to the patient based on the result? ¿ yes, this test decides whether a patient will receive an extra drug or whether their cells will be collected via apheresis.Since incorrect results were not used, there was not impact to patient.Was there any harm to the patient? ¿ no impact to patient.
 
Additional Manufacturer Narrative
D4: medical device catalog #: 344563.
 
Event or Problem Description
It was reported that viable cells are showing up as being non-viable with a bd¿ stem cell enumeration.Results were not reported or used for treatment.There was no impact to patient.The following information was provided by the initial reporter: cells look dead when they know they are not.Steps taken with customer/troubleshooting: "customer stated cells look dead when they know they are not.".Are you using this product for clinical diagnostic test? yes.Were erroneous results reported and used to treat a patient? no.Was there any injury or potential injury? no.Leak (if yes explain)? no.Additionally, on 2020-07-20 the bd sales consultant provided the following additional information: spoke with customer after they spoke to apps.Customer is going to try a different box of reagents to see if that might resolve the issue.They do not have a different lot of reagent to try just a different unopened box.Customer will callback to let me know the results of running the new box of reagents.Called customer back.Running the samples with the other box of reagents yielded the same results.Customer is requesting that the fse come in to check instrument.Customer will be looking to run the samples on another instrument until this one has been checked.Additionally, on 2020-07-31 the bd sales consultant provided the following additional information: were the samples analyzed on the instrument patient samples? ¿ we first noticed the issue on patient samples.Both patient samples and healthy controls were used for investigation purposes.If they were patient samples, were incorrect results obtained or used? ¿ incorrect results were obtained, but fortunately, we recognized that they were incorrect before reporting the results.Incorrect results were not reported out or used for patient care.Any treatment provide to the patient based on the result? ¿ yes, this test decides whether a patient will receive an extra drug or whether their cells will be collected via apheresis.Since incorrect results were not used, there was not impact to patient.Was there any harm to the patient? ¿ no impact to patient.

Brand Name
BD¿ STEM CELL ENUMERATION
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
brett wilko
9450 south state street
sandy, UT 84070
8015652341
MDR Report Key10385936
Report Number2916837-2020-00082
Device Sequence Number19599500
Product Code GKZ
UDI-Device Identifier00382903445639
UDI-Public00382903445639
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
BK110037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Model Number344563
Device Catalogue Number344563
Device Lot Number0162569
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer07/20/2020
11/09/2021
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date10/01/2020
11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown